Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 7, NWS Goodland, KS

January 29, 2006Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas; Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this wind advisory at Jan 29, 2006, 3:21 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas; Dundy County, Hitchcock County, Nebraska. It took effect at Jan 29, 2006, 9:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2006, 3:21 AM MST (10:21 UTC)
In effect from
Jan 29, 2006, 9:00 AM MST
Expired
Jan 29, 2006, 3:49 PM MST
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2963 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 291021
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
321 AM MST SUN JAN 29 2006

...STRONG NORTHWEST WINDS TO RETURN TO THE TRI-STATE AREA...

.AN UPPER LEVEL DISTURBANCE AND ITS ASSOCIATED WINDS WILL MOVE
ACROSS THE AREA TODAY CREATING NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH GENERALLY WEST OF HIGHWAY 83. 

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-291800-
/O.NEW.KGLD.WI.Y.0007.060129T1600Z-060130T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
421 AM CST SUN JAN 29 2006 /321 AM MST SUN JAN 29 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING
TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
AROUND 9 AM MST (10 AM CST) AND LAST THROUGH THE LATE AFTERNOON
HOURS BEFORE SUBSIDING AROUND SUNSET. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR
TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY
RESULT IN LOSS OF VEHICLE CONTROL.

$$

DDT
2 follow-up statements
000 
WWUS73 KGLD 291832
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1132 AM MST SUN JAN 29 2006

...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE TRI-STATE REGION...

.AN UPPER LEVEL DISTURBANCE AND ITS ASSOCIATED SURFACE WINDS WILL
MOVE ACROSS THE AREA TODAY CREATING SUSTAINED NORTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH GENERALLY WEST OF HIGHWAY
83.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300000-
/O.CON.KGLD.WI.Y.0007.000000T0000Z-060130T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
1232 PM CST SUN JAN 29 2006 /1132 AM MST SUN JAN 29 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH LATE AFTERNOON BEFORE SUBSIDING AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. PERSONS TRAVELING ON INTERSTATE 70...
ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS
OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY
RESULT IN LOSS OF VEHICLE CONTROL.

$$

LOCKHART
000 
WWUS73 KGLD 292249
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
349 PM MST SUN JAN 29 2006

...WINDS ARE DECREASING ACROSS THE TRI-STATE REGION...

.SURFACE HIGH PRESSURE IS MOVING INTO THE TRI-STATE REGION...RELAXING
THE PRESSURE GRADIENT. THE SURFACE WINDS ARE ALSO DECOUPLING FROM
THE WINDS ALOFT AS THE NIGHT TIME INVERSION BEGINS TO DEVELOP
AROUND SUNSET.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300000-
/O.CAN.KGLD.WI.Y.0007.000000T0000Z-060130T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
449 PM CST SUN JAN 29 2006 /349 PM MST SUN JAN 29 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE
EXPECTED TO REMAIN IN THE 10 TO 15 MPH RANGE THIS EVENING AND
OVERNIGHT.

$$

LOCKHART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 29, 2:00 AM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 29, 2:00 AM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MST SUN JAN 29 2006

.DISCUSSION...FORECAST CHALLENGE IS WIND SPEEDS TODAY FOLLOWED BY
TEMPERATURES THE NEXT FEW DAYS.

TODAY/TONIGHT...AN UPPER LEVEL DISTURBANCE ON THE LEADING EDGE OF
RATHER STRONG JET STREAM WINDS WILL MOVE THROUGH THE NORTHEAST
PORTION OF THE TRI-STATE AREA FROM THE NORTHWEST TODAY.

850-700 LAPSE RATES ARE VERY STEEP WITH MORE STABLE LAPSE RATES
IN THE 700-500 LAYER. 00Z NAM 800 WINDS OF 40-50 KTS WILL MOVE
INTO THE WESTERN 2/3 OF THE AREA BY SUNRISE...REMAINING IN THE 35-
40 KT RANGE BY 18Z THEN DECREASING TO 30 KTS OR SO AROUND 21Z. MET
GUIDANCE WINDS ARE 30 KTS OR GREATER AT KAKO/KGLD/KITR AROUND THE
NOON HOUR AND LOCAL RESEARCH SUGGESTS GUSTS (PER NAM) OF 40-45 KTS
AT KITR/KGLD AROUND 18Z...DECREASING TO 33 KTS OR SO AROUND 21Z.
FOR KMCK/KHLC 30-35 KT GUSTS LOOK LIKELY FOR THE DAY. GFS WINDS
AROUND 18Z 35-40 KTS. WITH THAT SAID...WILL HOIST A WIND ADVISORY
FOR THE WESTERN 2/3 OF THE AREA FROM 9AM MST TO 5PM MST.

TEMPERATURES WILL RANGE FROM THE MID 40S WEST TO LOW 50S EAST.
GRAIDENT RELAXES TONIGHT WITH LEE TROUGH DEVELOPING. CIRRUS SHOULD
SPREAD INTO THE WESTERN SECTIONS OF THE AREA FROM THE WEST AS THE
UPPER RIDGE AXIS APPROACHES. LOW TEMPERATURES SHOULDNT HAVE A
PROBLEM REACHING NORMAL READINGS IN THE TEENS.

MONDAY/MONDAY NIGHT...WARMER TEMPERATURES ARE IN STORE AS THE
UPPER RIDGE AXIS MOVES ACROSS THE AREA. 850 TEMPERATURES AVERAGE
ABOUT 3F (EAST) TO 7F (WEST) WARMER WITH LOW TO MID 50S. 2M/MOS
GUIDANCE NUMBERS IN THE BALLPARK. FOR MONDAY NIGHT A SURFACE
TROUGH CROSSES THE AREA AHEAD OF AN APPROACHING UPPER TROUGH AXIS
WITH A RATHER STRONG VORT MAX IN SOUTHWEST UTAH. WEST TO SOUTHWEST
WINDS AND REMAINING WARM AIR AT 850 SHOULD BE ENOUGH TO KEEP MINS
IN THE GUIDANCE AVERAGE OF MID 20S.

TUESDAY/TUESDAY NIGHT...A PREFRONTAL WIND SHIFT WILL MOVE THROUGH
DURING THE LATE MORNING HOURS ALONG WITH THE UPPER TROUGH AXIS.
TIMING WILL BE CRITICAL IN HOW WARM IT GETS AHEAD OF THE WIND
SHIFT AND COOLER AIR. AVERAGING THE UKMET/GFS/NAM SUGGEST ABOUT 3F
WARMER AT 850 EXCEPT 8F AT KHLC WHERE IT WILL TAKE LONGER FOR THE
WIND SHIFT TO MOVE THROUGH. 2M/MOS GUIDANCE NUMBERS ARE ABOUT 3-6F
COOLER THEN 850 PROJECTIONS...POSSIBLY DUE TO THE CONSIDERABLE MID
AND UPPER LEVEL CLOUDINESS EXPECTED. THERE WILL BE SOME WEAK
FRONTOGENESIS OCCURRING WITHIN THE BAND OF MOISTURE WITH LAPSE
RATES MODEST AT BEST. WILL HOLD OFF ON ANY POPS AT THIS POINT.
SYSTEM QUICKLY EXITS THE AREA TUESDAY NIGHT WITH CLEARING SKIES.

WEDNESDAY...LEE TROUGH IN PLACE UNDER FAST NORTHWEST FLOW ALOFT.
850 TEMPERATURES SHOW LITTLE CHANGE FROM TUESDAYS NUMBERS WITH
HIGHS IN THE MID/UPPER 50S.

THURSDAY-SATURDAY...LITTLE CHANGE MADE AT THIS TIME.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST
     /6 PM CST/ THIS AFTERNOON FOR KSZ001-KSZ002-KSZ013-KSZ014-
     KSZ027- KSZ028-KSZ041-KSZ042.

NE...WIND ADVISORY FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST
     /6 PM CST/ THIS AFTERNOON FOR NEZ079-NEZ080.

CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
     FOR COZ090-COZ091-COZ092.

&&

DDT
Hazardous weather outlook, Jan 28, 4:15 AM MST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
415 AM MST SAT JAN 28 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
515 AM CST SAT JAN 28 2006 /415 AM MST SAT JAN 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.